Alert archive / California / Winter Storm Warnings in 2018

Winter Storm Warning 3, NWS San Diego, CA

March 1, 2018San Bernardino County, California

NWS San Diego, CA issued this winter storm warning at Mar 1, 2018, 1:04 PM PST for San Bernardino County, California. It took effect at Mar 2, 2018, 4:00 AM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2018, 1:04 PM PST (21:04 UTC)
In effect from
Mar 2, 2018, 4:00 AM PST
Expired
Mar 3, 2018, 8:14 PM PST
In force
40 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2018-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2018-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WWUS46 KSGX 012104
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
104 PM PST Thu Mar 1 2018

...STORM SYSTEM LIKELY TO BRING HEAVY SNOW TO HIGHER PARTS OF THE
SAN BERNARDINO COUNTY MOUNTAINS FRIDAY THROUGH SATURDAY...

.A North Pacific storm system will move into southwestern
California late tonight, with snow developing by early Friday
morning above 6000 to 6500 feet. Snow could be heavy at times 
before tapering to showers Friday night through Saturday as the 
snow level gradually lowers to 4000 feet by Saturday night. Areas
of strong gusty winds will occur along mountain crests and desert
slopes, with local gusts around 50 MPH. The storm will move east 
Saturday night.

CAZ055-020600-
/O.UPG.KSGX.WS.A.0002.180302T1200Z-180304T0600Z/
/O.NEW.KSGX.WS.W.0003.180302T1200Z-180304T0000Z/
San Bernardino County Mountains-
Including the cities of Lake Arrowhead, Big Bear City, 
Big Bear Lake, Running Springs, and Wrightwood
104 PM PST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST
SATURDAY ABOVE 5000 FEET...

* WHAT...Snow expected. Plan on difficult travel conditions, 
  including during the evening commute on Friday. Tree branches 
  could fall as well. Total snowfall of trace to 1 inch from 4000 
  to 5000 feet, 1 to 3 inches from 5000 to 6000 feet, 4 to 8 
  inches from 6000 to 7000 feet, 6 to 12 inches above 7000 feet 
  with local 15 inch amounts. Areas of southwest winds 20 to 30 
  MPH with gusts to 50 MPH will occur at times near mountain 
  crests and desert slopes.

* WHERE...San Bernardino County Mountains above 6000 feet Friday
  then above 5000 feet Saturday. 

* WHEN...4 AM Friday to 4 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times. Hazardous travel conditions for high
  profile vehicles due to strong cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$

CAZ056-020600-
/O.NEW.KSGX.WW.Y.0004.180302T1800Z-180304T0000Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
104 PM PST Thu Mar 1 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 PM
PST SATURDAY ABOVE 5000 FEET...

* WHAT...Snow expected. Plan on slippery road conditions. Total
  snow accumulations of a trace to 2 inches from 5000 to 6000
  feet, 1 to 4 inches from 6000 to 7000 feet, and 3 to 7 inches
  above 7000 feet. West winds 15 to 30 mph with local gusts to 50
  mph will occur at times near mountain crests and desert slopes.

* WHERE...Riverside County mountains above 6500 feet Friday, then
  above 5000 feet Saturday.

* WHEN...10 AM Friday to 4 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Hazardous travel conditions for high profile vehicles 
  due to strong cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$

Harrison
7 follow-up statements
169 
WWUS46 KSGX 020524
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
924 PM PST Thu Mar 1 2018

...STORM SYSTEM LIKELY TO BRING HEAVY SNOW TO HIGHER PARTS OF THE
SAN BERNARDINO COUNTY MOUNTAINS FRIDAY THROUGH SATURDAY...

.A North Pacific storm system will move into southwestern
California late tonight, with snow developing by early Friday
morning above 6000 to 6500 feet. Snow could be heavy at times
before tapering to showers Friday night through Saturday as the
snow level gradually lowers to 4000 feet by Saturday night. Areas
of strong gusty winds will occur along mountain crests and desert
slopes, with local gusts around 50 MPH. The storm will move east
Saturday night.

CAZ055-021400-
/O.CON.KSGX.WS.W.0003.180302T1200Z-180304T0000Z/
San Bernardino County Mountains-
Including the cities of Lake Arrowhead, Big Bear City, 
Big Bear Lake, Running Springs, and Wrightwood
924 PM PST Thu Mar 1 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 PM PST SATURDAY ABOVE 5000 FEET...

* WHAT...Snow expected. Plan on difficult travel conditions, 
  including during the evening commute on Friday. Tree branches 
  could fall as well. Total snowfall of trace to 1 inch from 
  4000 to 5000 feet, 1 to 3 inches from 5000 to 6000 feet, 4 to 
  8 inches from 6000 to 7000 feet, 6 to 12 inches above 7000 
  feet with local 15 inch amounts. Areas of southwest winds 20 
  to 30 MPH with gusts to 50 MPH will occur at times near 
  mountain crests and desert slopes.

* WHERE...San Bernardino County Mountains above 6000 feet Friday 
  then above 5000 feet Saturday.

* WHEN...4 AM Friday to 4 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times. Hazardous travel conditions for high 
  profile vehicles due to strong cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$

CAZ056-021400-
/O.CON.KSGX.WW.Y.0004.180302T1800Z-180304T0000Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
924 PM PST Thu Mar 1 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO
4 PM PST SATURDAY ABOVE 5000 FEET...

* WHAT...Snow expected. Plan on slippery road conditions. Total 
  snow accumulations of a trace to 2 inches from 5000 to 6000 
  feet, 1 to 4 inches from 6000 to 7000 feet, and 3 to 7 inches 
  above 7000 feet. West winds 15 to 30 mph with local gusts to 
  50 mph will occur at times near mountain crests and desert 
  slopes.

* WHERE...Riverside County mountains above 6500 feet Friday, 
  then above 5000 feet Saturday.

* WHEN...10 AM Friday to 4 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. Hazardous travel conditions for high profile vehicles 
  due to strong cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$
Gregoria
376 
WWUS46 KSGX 021139
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
339 AM PST Fri Mar 2 2018

...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET THROUGH
SATURDAY...

.A low pressure system along the West Coast will move slowly
southward today through Saturday...then move inland Saturday night
and Sunday. Precipitation will spread slowly southward across far
southern California through this evening...with scattered showers
following through Saturday...decreasing Saturday night. Snow 
levels will rise to near 6000 to 6500 feet today...then fall
late tonight to around 4500 feet...then fluctuate between 5000 
and 5500 feet Saturday.

CAZ055-022230-
/O.CON.KSGX.WS.W.0003.180302T1200Z-180304T0000Z/
San Bernardino County Mountains-
Including the cities of Lake Arrowhead, Big Bear City, 
Big Bear Lake, Running Springs, and Wrightwood
339 AM PST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY
ABOVE 5000 FEET...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches above 6000 feet, with localized amounts to around 12
  inches on higher peaks. Areas of southwest winds 20 to 30 mph
  will gust to 45 mph at times with blow and drifting of snow.

* WHERE...San Bernardino County Mountains above 6000 feet today 
  then above 5000 feet Saturday.

* WHEN...Until 4 PM PST Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

&&

$$

CAZ056-022230-
/O.CON.KSGX.WW.Y.0004.180302T1800Z-180304T0000Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
339 AM PST Fri Mar 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 PM PST SATURDAY ABOVE 5000 FEET...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  above 6000 feet, with localized amounts up to around 10 inches
  on higher peaks. Areas of southwest winds 20 to 30 mph
  will gust to 45 mph at times with blow and drifting of snow.

* WHERE...Riverside County mountains above 6500 feet today, then
  above 5000 feet Saturday.

* WHEN...From 10 AM this morning to 4 PM PST Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

&&

$$

17
768 
WWUS46 KSGX 022108
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
108 PM PST Fri Mar 2 2018

...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET
THROUGH SATURDAY...

.A low pressure system along the West Coast will move slowly
southward through Saturday, then move inland Saturday night and 
Sunday. Precipitation will spread slowly southward across far 
Southern California through this evening, with scattered showers 
following through Saturday, decreasing Saturday night. Snow 
levels around 6500 feet today will fall late tonight to around 
5500 feet by Saturday morning then down to 5000 Saturday afternoon.

CAZ055-030600-
/O.EXT.KSGX.WS.W.0003.000000T0000Z-180304T0600Z/
San Bernardino County Mountains-
Including the cities of Lake Arrowhead, Big Bear City, 
Big Bear Lake, Running Springs, and Wrightwood
108 PM PST Fri Mar 2 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST SATURDAY
ABOVE 5000 FEET...

* WHAT...Heavy snow expected. Plan on difficult travel conditions.
  Tree branches could fall as well. Total snowfall of 1 to 4
  inches from 5000 to 6000 feet, 4 to 8 inches from 6000 to 7000
  feet, and 6 to 12 inches above 7000 feet. Areas of southwest
  winds 20 to 30 MPH with gusts to 50 MPH will occur at times near
  mountain crests and desert slopes.

* WHERE...San Bernardino County Mountains above 6500 feet today,
  above 6000 feet late tonight, above 5500 feet Saturday morning, then
  above 5000 feet Saturday afternoon.

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$

CAZ056-030600-
/O.EXT.KSGX.WW.Y.0004.000000T0000Z-180304T0600Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
108 PM PST Fri Mar 2 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM PST SATURDAY
ABOVE 5000 FEET...

* WHAT...Snow expected. Plan on difficult travel conditions. Total
  snow accumulations of a trace to 3 inches from 5000 to 6000
  feet, 2 to 4 inches from 6000 to 7000 feet, and 3 to 7 inches
  above 7000 feet. Local amounts up to 10 inches. West winds 15 
  to 30 mph with local gusts to 50 mph will occur at times near 
  mountain crests and desert slopes.

* WHERE...Riverside County mountains above 6500 feet today, above
  6000 feet late tonight, above 5500 feet Saturday morning, then 
  above 5000 feet Saturday afternoon.

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$

Harrison
012 
WWUS46 KSGX 030456
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
856 PM PST Fri Mar 2 2018

...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET
THROUGH SATURDAY...

.A low pressure system along the West Coast will move slowly
through Southern California tonight and Saturday. Showers will be
most widespread tonight, and again Saturday afternoon and 
evening, with isolated to scattered showers in between. Snow 
levels will gradually fall tonight through Saturday. Winds will 
also increase again Saturday afternoon and evening. The storm will
depart Saturday night.

CAZ055-031230-
/O.CON.KSGX.WS.W.0003.000000T0000Z-180304T0600Z/
San Bernardino County Mountains-
Including the cities of Lake Arrowhead, Big Bear City, 
Big Bear Lake, Running Springs, and Wrightwood
856 PM PST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY ABOVE 5000 FEET...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Tree branches could fall as well. Additional snow
  accumulations of 2 to 4 inches, with localized amounts up to 8
  inches, are expected. Strong wind gusts over 45 mph over the
  ridgetops. 

* WHERE...San Bernardino County Mountains above 6500 feet this
  evening, above 5500 feet Saturday morning, then above 4500 feet
  by Saturday evening.

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$

CAZ056-031230-
/O.CON.KSGX.WW.Y.0004.000000T0000Z-180304T0600Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
856 PM PST Fri Mar 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY ABOVE 5000 FEET...

* WHAT...Snow occurring. Plan on slippery road conditions. Damage
  to trees and power lines is possible. Additional snow
  accumulations of 1 to 3 inches, with localized amounts up to 5
  inches, are expected. Strong wind gusts over 40 mph over the
  ridgetops.

* WHERE...Riverside County mountains 6500 feet this evening, above
  5500 feet Saturday morning, then above 4500 feet by Saturday
  evening.

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

$$
366 
WWUS46 KSGX 031055
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
255 AM PST Sat Mar 3 2018

...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET
THROUGH THIS EVENING...

.A low pressure system along the West Coast will move slowly
through California today...moving inland tonight and Sunday. 
There will be additional showers into early this evening...with 
showers ending from the north late tonight. There will also be 
periods of stronger and gusty southwest to west winds during the 
afternoon and evening...mainly on the desert slopes of the 
mountains. Snow levels will mostly fluctuate between 5000 and 5500
feet today...then lower to 4500 feet this evening and 3500 feet 
late tonight.

CAZ055-032230-
/O.CON.KSGX.WS.W.0003.000000T0000Z-180304T0600Z/
San Bernardino County Mountains-
Including the cities of Lake Arrowhead, Big Bear City, 
Big Bear Lake, Running Springs, and Wrightwood
255 AM PST Sat Mar 3 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 5000 FEET...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6
  inches are expected, with isolated amounts to around 10 inches
  on higher peaks. There will be areas of southwest winds 25 to 35
  mph with gusts to 55 mph during the afternoon and evening...
  mainly on the desert slopes of the mountains. Areas of
  snow...blowing snow...and fog will bring sharp reductions in
  visibility at times.

* WHERE...San Bernardino County mountains above 5500 feet 
  today...and above 5000 feet this evening.

* WHEN...Until 10 PM PST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

&&

$$

CAZ056-032230-
/O.CON.KSGX.WW.Y.0004.000000T0000Z-180304T0600Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
255 AM PST Sat Mar 3 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 5000 FEET...

* WHAT...Snow. Additional snow accumulations of 3 to 5 inches are
  expected, with isolated amounts to around 8 inches on higher
  peaks. There will be areas of southwest to west winds 25 to 35 
  mph with gusts to 55 mph during the afternoon and evening... 
  mainly on the desert slopes of the mountains. Areas of 
  snow...blowing snow...and fog will bring sharp reductions in 
  visibility at times.

* WHERE...Riverside County mountains above 5500 feet today...and 
  above 5000 feet this evening.

* WHEN...Until 10 PM PST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 

For road condition information in California...enter
8 0 0 4 2 7 7 6 2 3 if inside california or
9 1 6 4 5 5 7 6 2 3 if outside California.

&&

$$

17
023 
WWUS46 KSGX 032225
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
225 PM PST Sat Mar 3 2018

CAZ055-040500-
/O.EXT.KSGX.WS.W.0003.000000T0000Z-180304T0500Z/
San Bernardino County Mountains-
Including the cities of Lake Arrowhead, Big Bear City, 
Big Bear Lake, Running Springs, and Wrightwood
225 PM PST Sat Mar 3 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING
ABOVE 5000 FEET...

* WHAT...Scattered snow showers continuing this afternoon, then
  gradually tapering off late this evening. Additional snow
  accumulations of 1 to 3 inches are expected.

* WHERE...San Bernardino County mountains above 5000 feet.

* WHEN...Until 9 PM today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times, very slick roads with possible chain
  controls. Strong winds may also cause blowing snow and hazardous
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. 

For road condition information in California...call 800-427-7623 
if inside california or 916-455-7623 if outside California.

$$

CAZ056-040500-
/O.EXT.KSGX.WW.Y.0004.000000T0000Z-180304T0500Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
225 PM PST Sat Mar 3 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING ABOVE 5000 FEET...

* WHAT...Scattered snow showers continuing this afternoon, then
  gradually tapering off late this evening. Additional snow
  accumulations of 1 to 2 inches are expected.

* WHERE...Riverside County mountains above 5000 feet.

* WHEN...Until 9 PM today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times, very slick roads with possible chain
  controls. Strong winds may also cause blowing snow and hazardous
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 

For road condition information in California...call 800-427-7623 
if inside california or 916-455-7623 if outside California.

$$

jmb

weather.gov/sandiego
693 
WWUS46 KSGX 040414
WSWSGX

URGENT - WINTER WEATHER MESSAGE
National Weather Service SAN DIEGO CA
814 PM PST Sat Mar 3 2018


CAZ055-040515-
/O.CAN.KSGX.WS.W.0003.000000T0000Z-180304T0500Z/
San Bernardino County Mountains-
814 PM PST Sat Mar 3 2018

...WINTER STORM WARNING IS CANCELLED...

Scattered snow showers are expected through late this evening. 
Additional snowfall accumulation, if any, will be light.

$$

CAZ056-040515-
/O.CAN.KSGX.WW.Y.0004.000000T0000Z-180304T0500Z/
Riverside County Mountains-
814 PM PST Sat Mar 3 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Scattered snow showers are expected through late this evening. 
Additional snowfall accumulation, if any, will be light.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 9:02 AM PST, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 1, 9:02 AM PST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
902 AM PST Thu Mar 1 2018

.SYNOPSIS...
Fair and cool again today. Another cold low pressure trough will
move through the State Friday and Saturday with rain and mountain
snow developing over the San Bernardino Mountains early Friday.
Scattered, mostly light showers will spread farther south over the
coastal basin through the day Friday and continue into Saturday.
Gusty southwest winds and locally heavy snowfall may create
hazardous winter weather conditions on the higher peaks in San
Bernardino County. Windy conditions will overspread all mountains
and desert areas by late Friday. Scattered showers will end
Saturday night with fair and warmer weather on tap Sunday through
early next week under weak high pressure aloft and offshore
surface winds.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A broad, deep trough is off the coast of Washington/Oregon this
morning according to water vapor satellite imagery. Satellite
based precipitable water shows a stream of moisture (precipitable
water about 0.8 inches in this stream) being directed by this
trough into Central California. Here in Southern California,
visible satellite showed that skies were mostly clear except over
the coastal waters where some patches of low clouds exist and in
the high deserts where high clouds were moving by to the east.
Temperatures this morning were a few degrees higher than at this
time yesterday. Today should be slightly warmer than yesterday,
but still cooler than normal.

As the trough moves south along the West coast today through
Friday, the stream of moisture moves south into our forecast area
Friday afternoon and evening, directing about 0.8 inches of
precipitable water into our region. Before this stream moves in,
local WRF shows some light showers moving into Orange County and
San Bernardino County early Friday morning. At this point, the
snow level looks to be at around 6000-6500 FT, so snow can be
expected to start at around that time above that level in the San
Bernardino County mountains. This first band of showers dissipates
before it moves into Riverside and San Diego Counties. Then the
moisture stream/weak cold front and associated precipitation moves
into Orange and San Bernardino Counties Friday afternoon and then
into Riverside and San Diego Counties Friday evening. During that
time, the snow level stays at around 6500 FT, according to model
derived wet bulb zero heights. Snow levels then lower down to 5000
FT Saturday morning and then down to 4000-4500 FT Saturday
afternoon. Models then show post-frontal scattered showers
occurring Saturday morning through the afternoon before showers
end Saturday night. The San Bernardino County coastal mountain
slopes look, by far, to get the most precipitation from this event
due to persistent upslope flow with 850 mb south to southwest
winds of 25-30 kt. Precipitation totals in the San Bernardino
County coastal mountain slopes look to be 1-3 inches, with heavy
snow of 6-12 inches and locally 15 inches above around the 5500
foot level and a couple inches down to 4500 feet. A Winter Storm
Watch was issued for the San Bernardino County mountains. Meanwhile,
the Riverside County mountains above 5500 feet may get 2-6 inches
of snow, while the San Diego County mountains may not get any
snow due to the higher snow level. Forecast precipitation totals
for other areas are: 0.25-0.75 inches in the coast and valleys,
0.50-1 inch in the Orange, Riverside and San Diego County
mountains, 0.05-0.20 inches in the high deserts, and 0.01-0.10
inches in the lower deserts. Onshore flow will strengthen as well,
with onshore pressure gradients reaching around 8 mb from San
Diego to Las Vegas. Areas of strong and gusty southwest to west
winds 20-30 mph gusting to 50 mph and locally 60 mph Friday
through Saturday over the mountain ridges, desert slopes, passes
and into some of the adjacent desert areas. Wind Advisories may
need to be issued. With this trough, it will also get cooler
again, with highs dropping down into the 50s west of the mountains
on Saturday, 60s in the lower deserts, 40s in the high deserts and
lower mountain elevations, and upper 20s/30s in the higher
elevations.

Dry and slightly warmer Sunday with offshore flow developing and
weak upper ridging moving in. Warming continues Monday and Tuesday
under the weak ridge aloft and continued offshore flow.

Models start to diverge mid next week, but it still looks like it
should be dry Wednesday-Thursday. The next storm system may
arrive next weekend.

&&

.AVIATION...
011700Z...Coastal/Valley/Mountains...SCT030 through this evening.
Between 06-18Z, low clouds moving in from the north with skies
becoming BKN020-030 Tops 070 at KONT, KSBD and KSNA with -SHRA.
Orange and San Bernardino County coastal mountains slopes btwn 2000-
6000 ft ocnl obscd in clouds and fog. Precipitation not expected at
KSAN or KCRQ through 18Z Friday.

Deserts...Mostly clear today and tonight.

&&

.MARINE...
Southwest winds increasing to 10-20 kt Friday, shifting northwest
Friday night and continuing through Saturday with scattered light
showers. Stronger northwest winds of 15-25 kt Saturday night. Dry
Sunday with lighter north-northwest 10-15 kt.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from late tonight through Saturday evening
     for San Bernardino County Mountains.

PZ...NONE.

&&

PUBLIC...Harrison
AVIATION/MARINE...Moede

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:04 PM PSTWinter Weather AdvisorySGXRiverside55 hr

Nearby

Winter Storm Warnings in California, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.